Hospice cancer patient. Dilaudid pump is almost empty and waiting for hospice team to arrive. However, they have some leftover from a previous bottle, the last time it was changed. If the pain gets unbearable, can they put the leftover from the other bottle in his J-tube or give it sub-lingual?
I'm not 100% certain of this. I also don't know what a J-tube is. But the Dilaudid meant for IV should be able to be swallowed. I don't know about under the tongue. That may work too. The thing is you have to be careful you don't OD taking it like that. Hopefully the Hospice team arrives it time from now on. I remember when my Mother was in the Hospital with Lung cancer and a nurse arrived with a shot of Morphine for my Mother. She didn't want to be stuck with another needle, so the nurse squirted the Morphine into my Mother's mouth and let her swallow it. I commented that I didn't know that was possible, and the nurse said in a very matter of a fact way, sure it is. I know myself, that when administered as IM or IV a smaller dose will have the same effect as a larger dose given orally. So if you take Dilaudid meant for IV orally, you may be tempted to take more as you may need more. But don't take too much or you may have a bad OD situation. Not necessarily one where you pass away, but find it difficult to breath. Just be careful.
- Dilaudid Information for Consumers
- Dilaudid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilaudid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Jul 2013 • 7 answers
Updated 28 Oct 2012 • 7 answers
Updated 1 Oct 2014 • 4 answers
Updated 19 Oct 2017 • 2 answers
Updated 19 Nov 2017 • 1 answer